How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Doctor
Category: Medical
Satisfied Customers: 7827
Experience:  Physician with 8 years of experience.
Type Your Medical Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

I have been diagnosed with a weak esophagus. I am on medication

Resolved Question:

I have been diagnosed with a weak esophagus. I am on medication , it doesn't seem to be working. When I eat my stomach swells. I also get chest pain and shortness of breath after I eat when I walk up a flight of steps. What can I do to relieve these symptoms?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. B. replied 7 years ago.
what is your age and gender?
are you diagnosed with any medical condition?
are you on any medications?
any history of heart problems?
can you please mention all the tests if done for this problem by your physician till date?
history of diabetes?
any past surgical history?
swelling in legs?
which test did physician do to diagnose weak esophagus?what medical condition did he tell you?
Customer: replied 7 years ago.
I am a female,I am 72 years old
I have heart problems
yes many medications
I had an upper GI
I had open heart surgery twice
no swelling of my legs
Expert:  Dr. B. replied 7 years ago.
can you please name the medications?
you had upper GI,what was done exactly,is it barium enema,manometry,endoscopy?

I am sorry but to give you honest answer,I may need this information.

Thanks for your patience
Customer: replied 7 years ago.
zetia,lipitor.pantoprazole,spironolactone,furosemide,sunthroidplavix,ranexa, fexofenadine

a barium

Expert:  Dr. B. replied 7 years ago.

Thanks for answering my questions,I appreciate that.

Now looking at your symptoms,past medical history,medications,diagnosis of weak esophasgus as you mentioned,ask your physician to prescribe you metoclopramide or erythromycin as that will increase the esophageal and stomach motility and the swelling and bloating you mentioned will be relieved.
Other advise-try to eat smaller but more frequent meals,that also helps.
Also ask your physician to check for thryoid hormone stimulating hormone,I know that you are on synthroid but may be the supplementation may not be enough ,so always better to rule this possibility,as low thyroid hormone may cause similar symptoms.

Now you also mentioned that you have chest pain and shortness of breath ,when you walk upstairs,ask your physician to check for ejection fraction as low ejection fraction may cause similar symptoms.
Always ask if you need clarification/more information.Please click ACCEPT button to get my credit.POSITIVE feedback& BONUS are warmly appreciated. Please note that answer is for information only. It can't be a substitute to visit the doctor

Dr. B. and 4 other Medical Specialists are ready to help you